Tuesday, May 25, 2010

Citalopram 10MG?

i have been given citalopram for anxiety.. jus wondered other peoples feeling on this antidepressant as i seem to feel tired all the time jus wondering is that something to do with the citalopram. also i am only 17 so i dont really want to feel like an 90yr old woman 24/7!
Answer:
Citalopram will quite often make you feel very dozey when you first start taking it, but perservere and those symptoms will wear off as your body adjusts to the medication - usually within a week or so. 10mg is quite a low dose, so you should get used to it pretty quickly

It might be stating the obvious, but I assume you take it at bed time?
If your feeling drug down by it, then you are taking too high of a dosage. I have not heard any bad things about this drug though. Just talk to your doctor and let him know your concerns.
I have been on Citalopram for 2 years, for anxiety as well as panic attacks. I never feel tired because of it but i am a bit worried that i cannot live without it now.
Are you taking citalopram when your suppose to? ~ Once your body gets used to having the drug in your system you should do fine. If not, talk to your doctor ~ It takes a couple of weeks for this to happen ~the tiredness should pass ~
I had the same thing on Citalopram; I was yawning constantly!

If you've only been on it a week or two, it might get better, as sometimes this side effect does pass. However, you are on a very low dose - it might be worth phoning your doctor and telling him you're tired. Most people take 20mg, but he's probably started you on a low dose because you're so young.

If after a few weeks you still feel really tired, tell your doctor that you're not happy with the medication. Prozac is more energising - you can get it in liquid form, and so you can increase the dose really gradually. Never change the dose of any medication yourself, always ask your doctor.

Have you had any counselling for your anxiety? Or cognitive behavioural therapy? These are definitely worth considering!

Do speak to your doctor; plenty of people have to try more than one of these medications because of side effects such as tiredness.
10mg is the lowest dosage y9ou can have! For a few weeks you will feel lethargic and possibly nauseous until your body gets used to it - stick with it, as it was one of the best ones I ever used.
hang on in there hon. antidepressants take a while to get used to, but your body will adapt to them. in fact, it can take up to 3 months for u to feel the full benefits of the tablets. it's worth persevering with them though... otherwise your doctor would not have felt it necessary to prescribe them to you.

i've suffered with depression on-and-off for the past 7 years or so. it's one of those things that u have to keep battling against. there are other things that u can do to help. exercise is a brilliant natural anti depressant as it releases endorphins, which make u feel happy and de-stressed. u also need to keep your mind busy, so u break out of the cycle of stressful thinking. get a hobby. i took up jewellery making, which keeps my hands and mind busy. but there are loads of other things u could do, depending on what kind of things u enjoy.

also, u need to learn to talk to people about the things that are stressing u. keeping your emotions bottled up is really unhealthy. take it from me - i learnt the hard way. now i talk to my family or chat to friends online when things are starting to get me down.

good luck. things will improve if u keep working at it. take care. x
after about 5-6 weeks you will feel all the benefits so stick with it
I was takin 10mg daily in a morning at 21 years old. It sedated me and made me feel VERY ill. It gave me the worst headaches i have ever experianced in my life. I started on 20mg but went down to 10mg when i changed doctor due to moving as she said i was too slim for 20mg and it would hevily sedate me. After 2 months of taking it i was on deaths door. I had bruises all over me for no reason and i kept near passing out. I was a right state and went to A%26E/ER. They told me i was having a seriously bad reaction to the citalopram and to stop taking it straight away. After 2 days i felt better and after a few months i was fine health wise apart from the panic disorder i was given the for in the first place. The whole situation made my panic worse.
Citalopram is an effective treatment for depression with an anxiety component. It appears you are taking an appropriate dose but your doctors can increase this further to 20mg if necessary. The symptoms of lethargy you are describing are normal and it is hard to equate whether this is due to your depressive illness or to the early stages of taking Citalopram. I suggest that you persevere with your medication and ensure that you have regular clinical reviews by your doctor. It is important to voice any concerns and to take the medication according to the manufacturers guidelines.
It also made me yawn like mad when I first went on it (been on it for 1 month now!). It can make some people feel sick, but with me I just couldn't physically eat a full meal, but was constantly hungry! I was put on 10mg for the 1st 4 days and then up to 20 mg a day from then on.

Keep at it, but if you are seriously concernaed go back to your doctor.
hi im 30 and was taking citalopram 4 8 months i never felt tired while taking them. i am on propanalol aswell. when i stopped taking them though i now feel like doing noyhing. wonder whats going on there then. i found that propanalol is better 4 me but.
I've been on Citalopram for 2yrs now- for depression (which went after 8months) and social anxiety (I still have that, occasionally)

Citalopram is meant to make you feel relaxed, so yes, it's going to make you tired.

I take mine about 1hr before bed, so that I sleep better. I'm OK in the daytime. Pehaps you could try taking yours at a different time? or take 1/2 in the morning, 1/2 at night
My girlfriend is on 20mg a day (of citalopram) for depression and OCD (Obsessive Compulsive Disorder). She does sometimes get tired and unmotivated.
Fatigue and drowsiness are side effects of taking this medication, you are however on a low dose (the max allowed a day on citalopram is 60mg) so the side effects should be extremely minimal.
For the other side effects look citalopram up on wikipedia.
my gp has just told me to take it in the morning as it perks you up but judging by all your answers i think ill take it at night :)

No comments:

Post a Comment

Post a Comment

 
vc .net